Alert archive / Washington / Wind Advisories in 2020
Wind Advisory 8, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Feb 7, 2020, 11:42 PM PST for 6 counties in Washington; 6 counties in Oregon. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2020, 11:42 PM PST (07:42 UTC)
- Expired
- Feb 8, 2020, 4:00 PM PST
- In force
- 16 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 69 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 7.7 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
305 WWUS76 KPDT 080742 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1142 PM PST Fri Feb 7 2020 ORZ041-044-507-508-510-WAZ024-028-029-521-081800- /O.NEW.KPDT.WI.Y.0008.200208T0742Z-200209T0000Z/ East Columbia River Gorge-Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Eastern Columbia River Gorge of Washington- Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington-Simcoe Highlands- Including the cities of Arlington, The Dalles, Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Moro, White Salmon, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, Walla Walla, Goldendale, and Bickleton 1142 PM PST Fri Feb 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...In Washington, Eastern Columbia River Gorge of Washington, Lower Columbia Basin of Washington, Foothills of the Blue Mountains of Washington and Simcoe Highlands. In Oregon, East Columbia River Gorge, Lower Columbia Basin of Oregon, Foothills of the Northern Blue Mountains of Oregon, Foothills of the Southern Blue Mountains of Oregon and North Central Oregon. * WHEN...Until 4 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
2 follow-up statements
516 WWUS76 KPDT 081815 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1015 AM PST Sat Feb 8 2020 ORZ041-044-507-508-510-WAZ024-028-029-521-090000- /O.CON.KPDT.WI.Y.0008.000000T0000Z-200209T0000Z/ East Columbia River Gorge-Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Eastern Columbia River Gorge of Washington- Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington-Simcoe Highlands- Including the cities of Arlington, The Dalles, Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Moro, White Salmon, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, Walla Walla, Goldendale, and Bickleton 1015 AM PST Sat Feb 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts to 45 mph. * WHERE...In Washington, Eastern Columbia River Gorge, Lower Columbia Basin, Foothills of the Blue Mountains and Simcoe Highlands. In Oregon, East Columbia River Gorge, Lower Columbia Basin, Foothills of the Northern Blue Mountains, Foothills of the Southern Blue Mountains and North Central Oregon. * WHEN...Until 4 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
808 WWUS76 KPDT 082338 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 338 PM PST Sat Feb 8 2020 ORZ041-044-507-508-510-WAZ024-028-029-521-090045- /O.EXP.KPDT.WI.Y.0008.000000T0000Z-200209T0000Z/ East Columbia River Gorge-Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Eastern Columbia River Gorge of Washington- Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington-Simcoe Highlands- Including the cities of Arlington, The Dalles, Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Moro, White Salmon, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, Walla Walla, Goldendale, and Bickleton 338 PM PST Sat Feb 8 2020 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... Winds have decreased across the area, and they will continue to decrease this evening. Therefore the Wind Advisory will be allowed to expire at 4 PM. $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 7, 8:24 PM PST, 3 hours 18 minutes earlier.
Area forecast discussion, Feb 7, 8:24 PM PST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
824 PM PST Fri Feb 7 2020
.UPDATE...Upper ridge is weakening and a cold front is now working
its way eastward and is crossing the Washington Cascade east
slopes at this time. Snow has begun to fall at KSMP so far, but
there has not been any precipitation reported east of KSMP. The
cold front will bring a burst of snow to the eastern mountains and
the Cascade east slopes late tonight and Saturday morning...with
rain showers in the lower elevations. There is a winter weather
advisory for the WA Cascade east slopes until 10 PM Saturday and
on for the northern Blue Mountains in effect from 10 PM this
evening until 10 PM Saturday. Once the cold front moves through
the region the flow becomes northwest again which is upslope into
the Blue Mountains. This could prolong upslope snow showers into
the Blues into Sunday, and therefore may need to extend the WSW
for the northern Blues beyond 10 PM Saturday. Otherwise a dry
northerly flow with cool conditions develops for at least the
first half of next week with seasonal temperatures. 88
&&
.AVIATION...06Z TAFs...VFR conditions are expected to prevail
through the next 24 hours, but there could be MVFR and possibly
even IFR conditions in rain/snow showers at all TAF sites by
Saturday morning, continuing into the afternoon before the showers
end by evening. It will also be breezy to windy with the cold
front and immediately after the front passes with wind speeds of
15 to 25 kts and gusts up to 35 kts possible through Saturday
morning. 88
&&
.PREV DISCUSSION... /issued 128 PM PST Fri Feb 7 2020/
SHORT TERM...Tonight through Monday...Pattern change is taking
place tonight. The persistent northwest flow is turning westerly as
a weather system in the Gulf of Alaska prepares to move into the
Pacific Northwest. This system will push a cold front into western
Washington and Oregon this evening and then over the Cascades around
midnight and then trough the forecast area late tonight through
Saturday morning. This system will bring with it cooler air and
lowering snow levels behind the cold front. Snow levels will drop to
around 2000 feet behind the front. This will lead to accumulating
snow in the eastern mountains and along the crest of the Cascades.
The northern Blue mountains will see 6 to 14 inches of new snow by
Saturday night so a winter weather advisory has been issued. There
will also be some windy conditions ahead of and behind the frontal
passage with some blowing snow possible in the mountains. The
weather system will drop into the western Great Basin Sunday leaving
the forecast area under a dry cool northerly flow through monday.
LONG TERM...Monday night through Friday...Quieter weather to start
the work week with cool, drier north to northwest flow on through
Monday as eastern Pacific ridge tries to nudge onshore. Earlier
model runs were showing a more significant trough/front dropping
south through the area on Tuesday/Wednesday, but recent runs have
been keeping ridge a bit further east, with a weaker trough clipping
the region and bringing a few mountain snow showers. Models are now
trending towards a stronger upper low/trough dropping south out of
BC over the PacNW Thursday into Friday. This would likely bring a
good round of mountain/valley snow with a chance of Basin rain.
Cooler, more seasonable temps next week with highs in the upper 30s
to lower 50s. Some locally gusty winds possible Tuesday with the
weak trough/frontal passage, but breezy to windy conditions possible
Thursday with the stronger trough.
HYDROLOGY...Excessive rainfall combined with snowmelt has cause
widespread flooding of creeks, streams and rivers across portions
of the forecast area. Rainfall has just about ended and some
locations are seeing water levels starting to recede, but flooding
continues as the water moves through the river systems. Some
rivers are expected to remain above flood stage through the
weekend. Colder temperatures are expected Saturday following a
cold frontal passage. A drier and cool northerly flow is expected
Sunday and through the first of next week allowing rivers to
continue to recede.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 41 44 29 45 / 60 30 30 0
ALW 43 45 30 46 / 80 60 30 0
PSC 44 51 29 49 / 20 10 10 0
YKM 38 51 26 49 / 30 10 0 0
HRI 43 48 29 48 / 30 20 20 0
ELN 35 44 26 46 / 50 20 0 0
RDM 36 43 26 44 / 30 20 10 0
LGD 37 38 29 40 / 90 80 40 0
GCD 36 37 28 41 / 50 70 40 0
DLS 43 46 32 50 / 50 30 10 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory until 10 PM PST Saturday for ORZ502.
WA...Winter Weather Advisory until 10 PM PST Saturday for WAZ030.
Winter Weather Advisory until 10 AM PST Saturday for WAZ520.
&&
88/84/88The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 6:11 PM PST | Areal Flood Warning | PDT | Kittitas | 24 hr |
| Feb 8, 1:38 AM PST | Winter Storm Warning | PDT | Columbia, Walla Walla | 20 hr |
| Feb 8, 2:12 AM PST | Areal Flood Advisory | PDT | Walla Walla | 12 hr |
| Feb 7, 9:05 PM PST | Areal Flood Advisory | PDT | Union | 13 hr |
Nearby
Wind Advisories in Washington, 2020Wind Advisories in Oregon, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.